The thing with depression medication is that it doesn't really matter which med you're on, there's always a side effect of some type. It might be weight gain, it might be dry mouth, it might be suicide (yes, I'm serious here) ... and it might be disruption of sleep patterns.
I've been feeling not quite myself for the past week or so - maybe longer, it's really hard to remember. But I was feeling bad enough and it wasn't going away, so I thought I'd try pills for a couple of days. I do not take a huge dose - as a matter of fact, it's super small. I am supposed to take one pill once a day and I take 1/2 a pill every day and a half. I just figure if a little bit does it, that's probably good enough. Why overdo it?
Anyhow, even on that small dose, I've had two nights with very little sleep (5 1/2 hours each night with a 3-hour wake-up in the middle of each night). After years of sleeplessness and finally getting my sleep patterns back on track (I've been sleeping really well for months now), it is quite a shock to sleep so little. I feel cloudy-headed and shakey this morning. It sucks.
So what's the answer? Not sure. It's all a balancing game. Sometimes I have the balance and I feel good, sometimes I lose it and I don't. And sometimes the rules change and I'm not told. Well, it's not always fun, but it's always interesting.
Today, I won't take my little pill, and tonight I will rely on an OTC sleeping pill to help me sleep through the night. We'll see how I feel tomorrow morning!